Alert archive / North Dakota / Heat Advisories in 2007
Heat Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this heat advisory at Jul 24, 2007, 4:12 AM CDT for 4 counties in Minnesota; 14 counties in North Dakota. It took effect at Jul 24, 2007, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 4:12 AM CDT (09:12 UTC)
- In effect from
- Jul 24, 2007, 2:00 PM CDT
- Expired
- Jul 24, 2007, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
Counties Clay County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 35 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3381 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2772 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.7
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this heat advisory went out at Jul 24, 2:30 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 24, 2:30 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 AM CDT TUE JUL 24 2007 FORECAST CHALLENGE CONCERNS HEAT AND T CHANCES. MODELS NOT HANDLING SURFACE FEATURES VERY WELL TONIGHT AS BOTH NAM AND GFS TOO FAR SOUTH WITH LOW LEVEL BOUNDARY. PREFER GFS SOLUTION OF MID/UPPER LEVEL FEATURES BUT FAVOR LOW LEVEL NAM MOISTURE FIELDS. WILL USE BLEND FOR FORECAST. IN THE NEAR TERM MONITORING SMALL CLUSTER OF STRONG CONVECTION ACROSS NE ND. THIS ASSOCIATED WITH E-W ORIENTED SURFACE BOUNDARY AND MID LEVEL VORTICITY MAXIMA OVER SW MB. CONVERGENCE ALONG LOW LEVEL BOUNDARY WEAKENS INTO NW MN AND AIRMASS NOT QUITE AS UNSTABLE. WILL MONITOR TRENDS AND MAY NEED SOME MORNING MENTION ALONG NORTHERN TIER COUNTIES. OTHERWISE ANOTHER HOT/HUMID DAY. COLUMN ACTUALLY WARMS A LITTLE FROM VALLEY WEST AND DEWPOINTS SHOULD RECOVER BACK INTO THE 70S. WILL BE PUSHING ADVISORY CRITERIA AGAIN. CONCERNS ARE CONVECTIVE CLOUD DEBRIS ACROSS THE NORTH MAY LIMIT TEMPERATURES AND WILL INCREASED SURFACE WIND MIX OUT HIGHER DEWPOINTS. WITH THE 3RD STRAIGHT DAY OF HEAT AND HUMIDITY WILL PLAY IT SAFE AND ISSUE HEAT ADVISORY FOR THIS AFTERNOON FROM VALLEY WEST. UPPER RIDGE BEGINS TO FLATTEN WEDNESDAY AS STRONGER SHORTWAVE SHIFTS EAST ACROSS SOUTHERN CANADA. THERMAL RIDGE SHIFTS EAST INTO FA AND WITH FROPA NOT UNTIL EVENING WILL BE ANOTHER HOT/HUMID DAY AND MAY NEED TO REVISIT HEAT ADVISORY. MODELS DIFFER SLIGHTLY WITH TIMING OF CFP WED NIGHT/THURSDAY AM WITH GFS MOST PROGRESSIVE. BOUNDARY MOVES INTO FAR WESTERN FA NEAR PEAK HEATING. 0-6KM SHEAR NOT ALL THAT IMPRESSIVE HOWEVER SUFFICIENT INSTABILITY AND CAPE FOR A FEW STRONG STORMS. LOW LEVEL JET ALSO MINIMAL SO SHOULD SEE SOME WEAKENING AFT SUNSET AS BOUNDARY/CONVECTION PROPAGATES EAST ACROSS FA. MODELS HAVE BEEN PRETTY CONSISTENT WITH FEATURE SO WILL UP POPS A LITTLE AND MAKE SOME ADJUSTMENTS TO TIMING. BOUNDARY EXITS FA TO THE EAST THURSDAY AM WITH MODEST COLD ADVECTION DURING DAY WHICH WILL BRING SOME RELIEF TO THE HEAT. MODELS PAINTING POST FRONTAL QPF SO WILL MAINTAIN SOME PCPN MENTION INTO THURSDAY. REMAINDER OF WORK WEEK LOOKS QUIET AND SEASONAL WITH HIGH PRESSURE BUILDING IN. RIDGING RETURNS TO FA LATER IN WEEKEND INTO EARLY NEXT WEEK WITH WARMER AIR RETURNING. PCPN WISE LOOKS PRETTY QUIET WITH WESTERLIES IN CANADA. && .AVIATION... FEEL BEST POTENTIAL FOR ANY BR THIS AM WILL BE OVER FAR EASTERN FA IN ZONE OF LIGHTER SURFACE FLOW. THERE COULD SEE SOME LOCALIZED IFR CONDITIONS UNTIL MID MORNING. OTHERWISE MAY SEE SOME SPOTTY MVFR CIGS/VSBY IN TSRA ALONG NORTHERN TIER COUNTIES DURING EARLY AM. REMAINDER OF DAY WILL BE VFR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jul 23, 6:20 AM CDT, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 620 AM CDT MON JUL 23 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 053-241130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- 620 AM CDT MON JUL 23 2007 ...AREAS OF DENSE FOG ACROSS THE REGION THIS MORNING... ...HEAT INDICES FROM 95 TO 100 DEGREES THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE OR LESS UNTIL MID MORNING. THIS AFTERNOON WARM AND HUMID CONDITIONS WILL RESULT IN HEAT INDICES FROM 95 TO 100 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL BRING THE CHANCE OF THUNDERSTORMS TO THE REGION WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. NDZ006-007-014-015-024-026-028-038-049-052-054-241130- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- 620 AM CDT MON JUL 23 2007 ...HEAT INDICES FROM 95 TO 100 DEGREES THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON WARM AND HUMID CONDITIONS WILL RESULT IN HEAT INDICES FROM 95 TO 100 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL BRING THE CHANCE OF THUNDERSTORMS TO THE REGION WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:53 AM CDT | Flash Flood Warning | FGF | Cavalier, Ramsey, Towner | 7 hr |
Nearby
Heat Advisories in North Dakota, 2007Heat Advisories in Minnesota, 2007Every heat advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.